MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred requiring additional intervention.The target lesion was located in the tortuous artery.A 2.00mm x 12mm emerge balloon catheter was advanced for dilatation.During the procedure, the balloon failed to pass the second lesion.It was noted that the balloon became stuck with the previously implanted stent and a piece tore off the end when trying to remove the balloon.Most of the balloon and wire were removed by pulling them out and the remaining piece of balloon was removed with a snare.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a emerge mr balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube and shaft of the device.There was blood in the hub, inflation lumen, and balloon.At 118cm from the strain relief, the shaft (inflation lumen) was separated and is the total length of the returned proximal end of the device.The proximal end of the device return consisted of the hypotube, manifold, and a portion of the inflation lumen.The distal segment returned with a total length of 2cm, which included the tip, guidewire lumen, the distal markerband, and a portion of the balloon and guidewire lumen.There was severe tip damage to the device.Product analysis confirmed the reported events as there was a shaft separation, severe tip damage, hypotube and shaft kinks, and an incomplete device return.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17280515
Report Number2124215-2023-34491
Device Sequence Number17439169
Product Code LOX
UDI-Device Identifier08714729806080
UDI-Public08714729806080
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0031023273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown